Indiana, 2007

Damaging Wind in Indiana, July 19, 2007

July 19, 2007 · NWS IND · 1 event in 1 county or zone

Severe storms caused wind damage across portions of central Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Severe storms caused wind damage across portions of central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 19, 6:28 AM EST, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 19, 6:28 AM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 AM EDT THU JUL 19 2007

.AVIATION...DISCUSSION FOR 12Z TAFS

LOW CONFIDENCE FORECAST AS EVOLUTION OF DECAYING MCS AND ITS EFFECTS
ON AFTERNOON CONVECTION QUITE UNCERTAIN.

ONE AREA OF SHRA/TSRA NEAR IND/LAF TAF SITES ON ITS WAY OUT AT 12Z
BUT DECAYING MCS APPROACHING INDIANA FROM IL AND MORE LINED UP
BEHIND. TIME OF DAY FAVORS THE DECAY OF THESE MCS/S...BUT FRONT UP
NORTH AND APPROACHING WAVE MAY HAVE AN IMPACT. IN THE NEAR TERM WILL
GO PREVAILING MVFR VSBYS AT LAF IN SHRA AS LAF LOOKS TO HAVE MOST
EFFECTS FROM IL MCS. SO FAR TSRA HAVE JUST BARELY MISSED IND. TREND
MAY CONTINUE. WILL GO VCTS FOR IND. FARTHER SOUTH HUF AND BMG LOOK
TO BE OUT OF THE WAY SO WILL JUST INCLUDE CB MENTION.

WILL GO WITH MCS DIMINISHING DURING THE MORNING ALLOWING FOR PERHAPS
A FEW DRY HOURS BEFORE UPPER WAVE PERHAPS KICKS OFF MORE TSRA. WITH
THE UNCERTAINTY IN ATMOSPHERE/S ABILITY TO RECOVER WILL GO VCTS OR
CB.  AFTER FROPA EXPECT A PERIOD OF MVFR CIGS BEFORE DRIER AIR WINS
OUT.

&&

.DISCUSSION...
THUNDERSTORMS FROM NORTHERN INDIANA AND NORTHERN OHIO MESO SCALE
THUNDERSTORM COMPLEX WAS EXITING OUT OF THE NORTHEAST PORTIONS OF
OUR FORECAST AREA THIS MORNING.  THE NEXT MCS WAS ACROSS IOWA AND
EXTREME NORTHWEST ILLINOIS. THIS WAS STARTING TO WEAKEN SOME AS
ANOTHER ONE WAS STRENGTHENING ACROSS EASTERN NEBRASKA.

ALL MODELS MOVE A FRONTAL SYSTEM CURRENTLY STATIONARY FROM THE
SOUTHERN GREAT LAKES TO NEBRASKA SOUTH ACROSS OUR REGION THIS
AFTERNOON. NUMEROUS THUNDERSTORMS CURRENTLY OCCURRING NEAR FRONT AND
WITH GOOD LOW LEVEL CONVERGENCE AND DEWPOINTS IN THE 70S SEE NO
REASON WHY THEY WONT CONTINUE TODAY AS FRONT MOVES SOUTH ACROSS OUR
REGION.  WRF BRINGS HIGHEST QPF INTO OUR NORTH THIS MORNING AND THIS
MAY LIMIT THREAT OF SEVERE WEATHER THERE LATER TODAY AS THIS AREA
SHOULD ONLY WARM NO HIGHER THAN LOWER 80S. PRECIPITABLE WATER
RUNNING OVER 2 INCHES SO WILL CONTINUE MENTION OF HEAVY RAIN AT
LEAST IN OUR NORTH TODAY.

BOTH GFS AND WRF END PRECIP RATHER QUICKLY THIS EVENING AND WILL
LOWER POPS A LITTLE TONIGHT WITH MODEL TRENDS.

NOT MUCH CHANGE TO REST OF FORECAST AS PREVIOUS FORECAST SEEMS TO
HAVE DECENT HANDLE.  TEMPS A BIT BLO CLIMO WL BE VERY PLEASANT FOR
THE WEEKEND...UNDER INFLUENCE OF NW/N FLOW BEHIND COLD FRONT. WARMUP
WL BEGIN IN EARNEST SUNDAY AS UPR RDG CONTINUES BUILDING OVERHEAD
AND JUST TO OUR WEST...BEFORE STARTING TO WEAKEN SLIGHTLY MIDWEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC...JH
AVIATION...CS
Hazardous weather outlook, Jul 19, 4:12 AM EST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 AM EDT THU JUL 19 2007

INZ021-028>031-035>049-051>057-060>065-067>072-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
512 AM EDT THU JUL 19 2007 /412 AM CDT THU JUL 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A COLD
FRONT MOVES SOUTH ACROSS OUR AREA. A FEW OF THESE MAY BE SEVERE
WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL
WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
CREEKS AND STREAMS IS ALSO A THREAT TODAY.

LOOK FOR THUNDERSTORMS TO END ALL AREAS...EXCEPT FAR SOUTHERN
PORTIONS OF CENTRAL INDIANA BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The radar

The Indianapolis radar (KIND), 32 km away, was scanning. The volume nearest the first event began at 17:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
July 19, 12:05 PM EST
Where
Johnson County, Franklin
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.480, -86.050

A trained spotter reported a small tree down near State Road 44 and Main Street near the Courthouse. Power was out at US 31 and North Main Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43649.